Pulmonary fibrosis developed secondary to methotrexate use in a patient with psoriasis vulgaris


Creative Commons License

KARADAĞ A. S. , KANBAY A. , Ozlu E., Uzuncakmak T. K. , Gedik C., AKDENİZ N.

NORTHERN CLINICS OF ISTANBUL, cilt.2, ss.159-161, 2015 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 2 Konu: 2
  • Basım Tarihi: 2015
  • Doi Numarası: 10.14744/nci.2015.97759
  • Dergi Adı: NORTHERN CLINICS OF ISTANBUL
  • Sayfa Sayıları: ss.159-161

Özet

Methotrexate is the folic acid analogue drug that used in various dermatological disorders, especially in psoriasis. Cutaneous and systemic side effects can be seen during methotrexate treatment. A 58-year-old female patient presented with persistent cough last one month. The patients past medical history was remarkable for psoriasis, for which she was on follow up for the last 14 years and received systemic methotrexate (12.5 mg/week) within the last eight months. The patient was referred to pulmonology for persistent cough. Computed tomography (CT) of the chest revealed pleural thickenning on the left lung, interlobular septal thickenning on the right lung and frosted glass areas in both lungs. Methotrexate induced pulmonary toxicity was considered and lung biopsy and bronchoscopy was performed to patient. The patient was diagnosed with methotrexate induced pulmonary toxicity based on the clinical, radiological and histopathological findings. Methotrexate treatment was stopped and a therapy with systemic corticosteroid 32 mg/day was initiated. Significant improvement was observed clinically and radiologically after one month of therapy. Methotrexate is a toxic drug to the lungs, but this condition is not common. All patients prescribed MTX should be advised for lung toxicity and to report the development of respiratory symptoms to their physician.